MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a lower extremity agram with atherectomy and percutaneous transluminal angioplasty (pta) procedure using a flexor high-flex ansel guiding sheath, the hub separated.It was reported that the procedure was completed and the physician went to remove the 8f ansel sheath from the pts right groin.He pulled from the check flo hub with minimal force and the hub separated clean from the body of the introducer, exposing the flared end of the 8f introducer.The physician was still able to safely remove the sheath from the patient without issue.No additional procedures were required.It was reported that the patient's tissue was scarred and the physician did not re-introduce the sheath's inner dilator prior to removing.The patient was not harmed in any way and no additional procedures were required.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, dimensional verification, documentation, instructions for use (ifu), manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.One used flexor high-flex ansel guiding sheath was returned with the proximal hub separated from the sheath.No notable damage observed on the sheath tubing.The dilator was not returned.Sheath flare passed through the large hole and did not pass through small hole of go/no-go flare gauge.The connector cap accepted a 0.150" pin gauge.Review of the device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.Specific items addressed include: precaution: "this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed." "do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." "withdraw the sheath and dilator as a unit." the site reported that the physician did not reintroduce the sheath's inner dilator prior to removal.The ifu instructs the user to withdraw the sheath and dilator as a unit.Based on the available information and results of the investigation the most likely root cause may be related to the patient's pre-existing clinical condition (scarred tissue), and user technique during the procedure.Per the quality engineering risk assessment no further action is required.Monitoring for similar complaints will continue.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6593883
Report Number1820334-2017-00931
Device Sequence Number1148378
Product Code DYB
UDI-Device Identifier00827002562332
UDI-Public(01)00827002562332(17)190721(10)7137516
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by Manufacturer07/10/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1